Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

mirtazapine or other SSRI caused face change??(sagging swollen face)

hi, two moths ago i took 15 mg mirtazapine for sleep, and the next day my face look sagging and swollen , within week my lower cheek sunken in, anyone noticed the similar problem with mirtazapine or other antidepressants?
1 Responses
973741 tn?1342346373
Hi.  Hm, to be really honest, I'm not sure about this.  Do you generally have sleep issues?  I notice that when I'm sleep deprived, get too much sleep, etc. that my face looks 'different' if you will.  Does it stay looking different or is this just when you get up? I do know that with mirtazapine you are supposed to alert your doctor immediately if you have swelling of the hands or feet. https://www.webmd.com/drugs/2/drug-13706-4047/mirtazapine-oral/mirtazapine-oral/details/list-sideeffects  That's a huge list but remember that while rare can happen, that if something is listed as rare, it likely won't.  
2 Comments
Hi, yes I do have sleep issues sometime, but before I was taking mirtazapine I was having trouble sleep for weeks now but its after I took mirtazapine that the change in facial features occurred
Hi Deannx.  Sorry to leave you hanging.  So, what does your doctor say about this?  Are you getting support in associating the mirtazapine with the facial changes?  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.